# SDR CA150327016

- Difficulty date: March 14, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Lear 35A
- Aircraft time: 17,024 hours
- Engine: Garrtt TFE73122B
- System (JASC): 3000 · Ice/Rain Protection System
- Part: Duct
- Part number: 261903311
- Condition: Failed
- Location: Anti-Ice
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN)  EXPERIENCED SMOKE IN THE CABIN DURING THE LAST BIT OF A FLIGHT.  INVESTIGATION CONFIRMED THE DETAILS WITH THE CREW AND WAS ALSO INFORMED THE SMOKE WAS COMING FROM THE AFT LT TABLE.  DID NOT NOTICE ANY LINGERING ODOR. PROCEEDED TO REMOVE SIDE WALL AND SEATS IN THE SUSPECT AREA AND INSPECTED ALL THE WIRING AND CONNECTIONS FOR ANY BURNING INDICATIONS.  IN AN ATTEMPT TO REPRODUCE THE ISSUE APPLIED GROUND POWER TO THE ACFT AND CONTINUED TO INSPECT WITH NO CHANGE IN THE RESULT. INSPECTED THE COCKPIT CIRCUIT BREAKERS AS WELL AS THOSE FOUND IN THE MAINTENANCE BAY TO ENSURE A SHORT HAD NOT BEEN DETECTED.  AFTER COMPLETING THE INSPECTION REASSEMBLED THE INTERIOR AND COMPLETED THE PAPER WORK TO PREP FOR DEPARTURE.ABOUT 7 MINUTES AFTER DEPARTURE, THE SMOKE AND ODOR RETURNED IN THE SAME AREA AS BEFORE.  PROCEEDED TO INVESTIGATE TO FIND IT WAS ACTUALLY A BLEED AIR ISSUE. THE BLEED AIR LINE WHICH CARRIES HOT AIR TO THE WING ANTI-ICE SYSTEM WAS HOT ENOUGH TO PRODUCE SMOKE FROM THE INTERIOR INSULATION AND CARPET.  ASKED THE CREW TO TURN OFF THE SYSTEM AND THE PIPE COOLED AND THE SMOKE STOPPED. THE REST OR THE FLIGHT WAS UNEVENTFUL.  THE AREA PRODUCING THE SMOKE HAD BEEN WORKED ON VERY RECENTLY AND THE HEAT SHIELD WAS DISTURBED AND MAY NOT HAVE BEEN PUT BACK EXACTLY IN THE EXACT SAME POSITION AS PREVIOUS.  ANOTHER FINDING WAS A BLEED AIR LEAK AT A UNION IN THE SAME AREA.  AFTER REPLACING BOTH THE HEAT SHIELD AND UNION GASKET A TEST FLIGHT WAS CONDUCTED WITH AN ACFT MAINTENANCE ENGINEER ON BOARD AND NO FURTHER DEFECTS WERE REPORTED.
